Jump to content
Acne.org
Search In
Find results that contain...
Find results in...

saintsvalentine

Veteran Member
  • Total Reviews

    0
  • Content Count

    60
  • Joined

  • Last visited

Community Reputation

0 Neutral

About saintsvalentine

  • Rank
    samantha valentine
  • Birthday 09/03/1979

Profile Information

  • Gender
    Female
  • Location
    salem, ma

Recent Profile Visitors

1507 profile views
  1. Have you experienced any side effects? I tried taking it too, but I was on 200mg a day. I experienced a stimulant-like effect that was very unpleasant. I had to stop taking it. I'm thinking my dosage was just too high. Glad to hear it's working for you! Are you still taking the Spiro? Have you noticed any changes in mood, sleep, or energy?
  2. I've had moderate to severe acne for YEARS. I just turned 30, and for the past year or so I've been battling severe cystic acne. I've tried so many things to prevent/treat my acne, and nothing except doxycyclin has ever helped. Currently, I take 100 mg doxycyclin 2x a day. It has made a huge difference. I don't know how long I'll take it, but for now, it's great. More importantly, however, is what has been a main source of my breakouts. For a long time I didn't realize it, but I've finally fig
  3. I'm a vegetarian and I also suffer from moderate depression so a B Complex would be good for me; but low and behold, everytime I take a multi or a b complex I get raging nodular acne that takes weeks to start to go away. (i'm even taking doxy, and otherwise my skin is clear). the good news is I'm taking SAM-e complete for stress/depression and it works really well. better than anything prescription or otherwise i've tried (beyond exercise, diet, meditation) And NO BREAKOUTS!
  4. I'm taking doxycycline, which works really well and has cleared up, I'd say, 98% of my acne. I still have a few spots on my chin. In the past I developed pill esophagitis from the doxycycline, and I'm afraid this will happen again, esp if I up the dosage (i'm taking 100 mg/day but i'd like to increase to 200mg). How do other antibiotics compare to doxycycline? Is there anything better out there that people have taken long term? Thanks very much!
  5. I had to stop taking spiro because of insomnia. I would fall asleep OK, but then I wouldn't stay asleep; wake up, fall asleep, wake up again, etc. all night long until morning. It was very unpleasant. It only got worse the longer I was on it. I also had a weird tightness in my chest and anxiety.. I read on a body builder's web site that spiro is actually a steroid, which I didn't realize. I felt much better after stopping it. I've also seen better results with antibiotics.
  6. I use to take a multivitamin, b complex, and other supplements and vitamins. I got really bad cystic acne all over my face after going on birth control. I don't know if it was the vitamins, BC, or soemthing else entirely, but I stopped taking everything, including vitamins and birth control. I'm now only taking Doxycycline and SAM-e. I feel great since stopping birth control and I really like the SAM-e. It's recommended that you take a good B complex with SAM-e and I'd like to take one anyway. I
  7. I'm currently taking 100mg of Doxycycline daily. My skin is mostly clear, better than before I was taking it, but I'm still getting nodular acne and minor blemishes on my chin and cheeks. I've only been on it for about 3 weeks. I'd like to increase to 100mg twice a day. Is anyone taking this amount of doxy? Thanks !!!
  8. Hi, has anyone here tried a niacinamide cream or take this orally for acne and scars? I can only find 2 non-prescription creams online and not many reviews. One product is called Acnessential and it looks promising but the website and cost is a little shady - very pricey and you are forced to buy 2 tubs of this stuff. Any advice on a B3 cream or otherwise? Thanks very much!
  9. Hi, has anyone here tried a niacinamide cream or take this orally for acne and scars? I can only find 2 creams online and not many reviews. One product is called Acnessential and it looks promising but the website and cost is a little shady - very pricey and you are forced to buy 2 tubs of this stuff. Any advice on a B3 cream or otherwise? Thanks very much!
  10. I've been taking Doxycycline for a few weeks and also just started taking St John's Wort. My derm said it's fine as long as I use sunscreen. I'm taking 100mg Doxy once a day and 300 mg St John's Wort 3 x a day. Anyone taking these things with positive or adverse effects? Thanks!!!
  11. i'm starting doxycycline again after having pill esophagitis (caused by the doxy) and my pharmacist recommended I also start taking prilosec again every day. To be safe I figure i'll take it about an hour or two before taking the doxy. I'm not sure if I should take the prilosec at night as well. Anyone doing this? Thanks!
  12. After doing some research and talking with my pharamcist I've decided to give the Doxy another try. The pharmacist recommended taking a prilosec first thing in the morning then takin ghte Doxy later with some food. I just wanted to point out that on the bottle I got from Target pharmacy it says in big, bold letters right on the front of the bottle "TAKE ONE TABLET BY MOUTH BEFORE BEDTIME" HEre's the first problem. DO NOT TAKE THIS BEFORE LAYING DOWN TO GO TO SLEEP! It could get stuck in your
  13. Now that i'm looking for it, I can find lots of articles on pill-esophagitis caused by doxycycline. It's definitely not unheard of that Doxycycline can easily cause digestive problems if precautions aren't taken. I feel like calling the owner of the dermatologist's office I visited to let them know their nurse practioner needs to be giving out a whole lot more information when doling out doxycycline. I would like to try it again though. I wonder if I can take it again and avoid getting esophagit
  14. I also stopped taking birth control and got the paraguard IUD. After having it for about 3 months I started to get frequent breakouts. Eventually it got to the point where I was convinced it was either the iud itself causing acne or it was being off birth control. So i had it removed and promptly started ortho tri cyclen. well, unfortunately my acne got much much worse. lots of painful cystic acne all over the place. nothing topical helped (except i do use LUSH products to make my skin look grea
  15. Actually, after learning more about pill esophigitis, I learned that a. I most likely did not drink enough water after taking the pill and b. it probably didn't help that i took the doxy right before laying down to go to sleep. there's a greater chance of the pill getting stuck in the esophagus when you're laying down. i wish the nurse prac. who gave me this had been more educated on the subject of the risk of pill esophagitis especially when taking an antibiotic (doxy being the #1 culprit of pi
×